MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM; WIRE, GUIDE, CATHETER
Catalog Number ASK-04018-UPM
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn #: (b)(4).
 
Event or Problem Description
It was reported "the catheter has a crimp towards the end near the tip and the tip itself is crimped, would not allow wire to pass through, had to open second kit".The associated emdr report numbers are 9680794-2025-00195 and 9680794-2025-00194.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported "the catheter has a crimp towards the end near the tip and the tip itself is crimped, would not allow wire to pass through, had to open second kit".The associated emdr report numbers are 9680794-2025-00194.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one arterial catheter for analysis.Signs of use were observed on the catheter body.Visual inspection of the catheter revealed two kinks towards the distal end.Visual analysis also revealed that the tip was misshapen.Microscopic examination confirmed the damage.The location of the major kinking measured 25mm and 45mm from the distal tip.The total length of the 5 7/8", which is within the specification limits of 5 13/16"-6 3/16" per the catheter product drawing.The catheter outer diameter measured 0.057", which is within the specification limits of 0.055"-0.059" per the catheter extrusion product drawing.The catheter inner diameter at the proximal end measured 0.037", which is within the specification limits of 0.037"-0.039" per the catheter extrusion product drawing.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use if package is damaged".The report of a kinked catheter was confirmed through complaint investigation of the returned sample.Visual analysis revealed a portion of the catheter body was flattened towards the distal end.R & d confirmed that the kit design likely caused or contributed to the reported damage.Based on these circumstances, the probable root cause is packaging design related.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21477209
Report Number9680794-2025-00195
Device Sequence Number3391080
Product Code DQX
UDI-Device Identifier50801902117644
UDI-Public(01)50801902117644(11)241120(17)270331(10)33F24J0550(21)
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASK-04018-UPM
Device Lot Number33F24J0550
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer04/04/2025
05/21/2025
Initial Report FDA Received Date02/27/2025
Supplement Report FDA Received Date04/09/2025
05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown